Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 40, NWS Charleston, SC

April 1, 20084 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Apr 1, 2008, 5:31 PM EDT for 4 counties in Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2008, 5:31 PM EDT (21:31 UTC)
Expired
Apr 1, 2008, 6:15 PM EDT
In force
44 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2008-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2008-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1190 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 012131
SVRCHS
GAC029-031-051-103-012215-
/O.NEW.KCHS.SV.W.0040.080401T2131Z-080401T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
531 PM EDT TUE APR 1 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN CHATHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BLITCHTON...OR ABOUT 8 MILES NORTHEAST OF PEMBROKE...MOVING EAST AT
  15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  LANIER...
  BLITCHTON...
  EDEN...MARLOW...
  BLOOMINGDALE...
  POOLER...

ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

LAT...LON 3240 8120 3210 8117 3213 8157 3226 8153
TIME...MOT...LOC 2131Z 262DEG 16KT 3221 8148

$$
4 follow-up statements
000 
WWUS52 KCHS 012145
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
544 PM EDT TUE APR 1 2008

GAC029-031-051-103-012215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-080401T2215Z/
EFFINGHAM GA-BULLOCH GA-BRYAN GA-CHATHAM GA-
544 PM EDT TUE APR 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN CHATHAM...NORTH CENTRAL BRYAN...EXTREME SOUTHEASTERN
BULLOCH AND SOUTHERN EFFINGHAM COUNTIES...

AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLITCHTON...OR ABOUT 10 MILES EAST OF PEMBROKE...MOVING
EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...LANIER...MARLOW...MEINHARD...
MELDRIM...MONTEITH...PINEORA...POOLER...PORT WENTWORTH...RINCON AND
SAVANNAH AIRPORT. THIS INCLUDES PORTIONS OF INTERSTATE 16 IN
BRYAN COUNTY.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3213 8154 3213 8155 3223 8151 3240 8120
      3210 8117
TIME...MOT...LOC 2144Z 262DEG 16KT 3219 8144

$$
000 
WWUS52 KCHS 012157
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE APR 1 2008

GAC031-012207-
/O.CAN.KCHS.SV.W.0040.000000T0000Z-080401T2215Z/
BULLOCH GA-
557 PM EDT TUE APR 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BULLOCH
COUNTY HAS BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3213 8144 3219 8145 3238 8121 3210 8117
TIME...MOT...LOC 2157Z 262DEG 16KT 3218 8137

$$

GAC029-051-103-012215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-080401T2215Z/
EFFINGHAM GA-BRYAN GA-CHATHAM GA-
557 PM EDT TUE APR 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN CHATHAM...NORTH CENTRAL BRYAN AND SOUTHERN EFFINGHAM
COUNTIES...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR EDEN...OR ABOUT 13 MILES SOUTH OF SPRINGFIELD...MOVING
EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...MEINHARD...MELDRIM...MONTEITH...
POOLER...RINCON AND SAVANNAH AIRPORT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3213 8144 3219 8145 3238 8121 3210 8117
TIME...MOT...LOC 2157Z 262DEG 16KT 3218 8137

$$
000 
WWUS52 KCHS 012208
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT TUE APR 1 2008

GAC029-012218-
/O.CAN.KCHS.SV.W.0040.000000T0000Z-080401T2215Z/
BRYAN GA-
608 PM EDT TUE APR 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BRYAN COUNTY HAS
BEEN CANCELLED...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8140 3216 8139 3238 8121 3233 8121
      3232 8120 3214 8118 3210 8117
TIME...MOT...LOC 2208Z 262DEG 16KT 3216 8132

$$

GAC051-103-012215-
/O.CON.KCHS.SV.W.0040.000000T0000Z-080401T2215Z/
EFFINGHAM GA-CHATHAM GA-
608 PM EDT TUE APR 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHWESTERN CHATHAM AND SOUTHERN EFFINGHAM COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FAULKVILLE...OR ABOUT 15 MILES NORTH OF RICHMOND HILL...
MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMINGDALE...MEINHARD...MELDRIM...MONTEITH...POOLER...PORT
WENTWORTH...RINCON AND SAVANNAH AIRPORT.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8140 3216 8139 3238 8121 3233 8121
      3232 8120 3214 8118 3210 8117
TIME...MOT...LOC 2208Z 262DEG 16KT 3216 8132

$$
000 
WWUS52 KCHS 012215
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT TUE APR 1 2008

GAC051-103-012224-
/O.EXP.KCHS.SV.W.0040.000000T0000Z-080401T2215Z/
EFFINGHAM GA-CHATHAM GA-
614 PM EDT TUE APR 1 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHATHAM AND
SOUTHERN EFFINGHAM COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 614 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS 
BEEN ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL
CONTINUE TO IMPACT SOUTHERN EFFINGHAM AND NORTHERN CHATHAM COUNTY.
GUSTY WINDS UP TO 45 MPH AND SMALL HAIL WILL ACCOMPANY THESE
STORMS AS THEY MOVE EAST AT 20 MPH.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3212 8140 3216 8139 3238 8121 3233 8121
      3232 8120 3214 8118 3210 8117
TIME...MOT...LOC 2214Z 262DEG 16KT 3216 8129

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 5:06 PM EDT, 25 minutes earlier.

Area forecast discussion, Apr 1, 5:06 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT TUE APR 1 2008

.SYNOPSIS...
WEAK HIGH PRESSURE OVER THE REGION TONIGHT WILL GIVE WAY TO A
BACKDOOR COLD FRONT WEDNESDAY. A HIGH PRESSURE WEDGE WILL DEVELOP
IN WAKE OF THE FRONT LATE WEDNESDAY THROUGH THURSDAY...AND A
COASTAL TROUGH WILL DEVELOP OVER THE COASTAL WATERS. HIGH PRESSURE
WILL THEN EXTEND ACROSS FL AND SOUTHERN GA FRIDAY. A COLD FRONT
WILL PUSH THROUGH THE REGION SATURDAY. HIGH PRESSURE WILL RETURN
SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SCATTERED SHOWERS/ISOLATED THUNDERSTORMS WILL LINGER INTO THIS
EVENING...WITH THE POTENTIAL FOR THUNDER WANING WITH DIURNAL
STABILIZATION AFTER DARK...AND WITH POPS TAPERING TO SLIGHT CHANCE
ACROSS NORTHERN/WESTERN COUNTIES OVERNIGHT AS THE WEAKENING UPPER
TROUGH AXIS PULLS AWAY. IN FACT...WOULD NOT BE SURPRISED IF THE
OVERNIGHT HOURS REMAIN RAIN FREE ACROSS THE REGION. MEANWHILE...A
WEAK SURFACE PRESSURE GRADIENT WILL SETTLE OVER THE REGION
OVERNIGHT...AND LOW LEVEL MOISTURE WILL SUPPORT AT LEAST AREAS OF
FOG...ESPECIALLY AFTER MIDNIGHT. IF SKIES CLEAR TO A GREATER DEGREE
THAN EXPECTED...DENSE FOG COULD BECOME WIDESPREAD.
OTHERWISE...EXPECT AN UNSEASONABLY MILD NIGHT...WITH LOWS RANGING
FROM THE UPPER 50S TO MID 60S.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
FORECAST CONCERNS CENTER ON TIMING/IMPACT OF BACK DOOR COLD FRONT.
RELATIVELY MINOR TIMING DIFFERENCES BETWEEN THE SLOWER 12Z NAM AND
THE MORE PROGRESSIVE 12Z GFS TRANSLATE TO SIGNIFICANT DIFFERENCES IN
TEMPERATURES...WINDS AND EVEN POPS. THIS FORECAST WILL REPRESENT A
COMPROMISE...SLIGHTLY WEIGHTED IN FAVOR OF THE FASTER GFS SOLUTION.
THIS SCENARIO PUSHES THE FRONT THROUGH NORTHERN COUNTIES DURING THE
EARLY AFTERNOON...WITH TEMPERATURES FALLING BACK INTO THE 60S IN THE
WAKE OF THE FRONT...WHILE TEMPERATURES MAY TOP OUT IN THE LOWER TO
MID 80S ACROSS INLAND SOUTHERN COUNTIES BEFORE FROPA DURING THE
LATTER HALF OF THE AFTERNOON. MEANWHILE...12Z GUIDANCE SUGGESTS THAT
SHOWERS COULD BECOME NUMEROUS WEDNESDAY AFTERNOON. PER AREA
CONSENSUS...WILL CONTINUE CHANCE POPS CAPPED AT 50%...ASSOCIATED
WITH FROPA WEDNESDAY. THE BEST CHANCE FOR THUNDERSTORMS SHOULD
REMAIN FOCUSED OVER SOUTHERN COUNTIES...WHERE SBCAPES COULD PUSH
INTO THE 1000-1500 J/KG RANGE. SHOWALTER INDICES REMAINING ZERO OR
HIGHER AND 700-500 MB LAPSE RATES REMAINING BELOW 6 C/KM AND
GREATEST SHEAR REMAINING JUST NORTH OF THE SURFACE BOUNDARY SUGGEST
THAT THE SEVERE POTENTIAL WILL REMAIN LIMITED WEDNESDAY
AFTERNOON...PER THE SPC DAY 2 5 PERCENT RISK FOR SEVERE ACROSS THE
SOUTHERN HALF OF THE FORECAST AREA. IF THE FRONT IS SLOWER PER 12Z
NAM GUIDANCE...GREATER INSTABILITY AND THE POTENTIAL FOR THUNDER
WILL EXPAND TO INCLUDE MOST OF THE FORECAST AREA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
SURFACE COLD FRONT LIKELY TO BE SOUTH OF THE AREA BY
WEDNESDAY EVENING AS A WEDGE OF HIGH PRESSURE BUILDS DOWN THE EAST
SIDE OF THE APPALACHIANS. WEDGE WILL GIVE WAY TO MOST OF AREA BY
LATE THURSDAY AND THURSDAY NIGHT AS THE CENTER OF THE HIGH PRESSURE
SHIFTS WELL OFF THE MID ATLANTIC COAST. PERIOD FROM WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT TO BE DOMINATED BY GENERALLY ZONAL WESTERLY
FLOW IN THE UPPER LEVELS OF THE ATMOSPHERE WITH SOME WEAK
DISTURBANCES MOVING THROUGH. WITH AMPLE MOISTURE AROUND...A WARM
FRONTAL BOUNDARY IN THE AREA THURSDAY AFTERNOON AND EVENING AND A
SEA BREEZE BOUNDARY EACH AFTERNOON...THERE IS A DECENT CHANCE FOR
SHOWERS THROUGH THE TIME PERIOD ALONG WITH A CHANCE FOR
THUNDERSTORMS FRIDAY AFTERNOON. HIGHS ON THURSDAY WILL TAKE AWHILE
TO RECOVER AS WEDGE SLOWLY GIVES WAY...BUT FEEL THAT LATE DAY HIGHS
SHOULD REACH THE MID 60S IN FAR INLAND AREAS TO UPPER 60S AND LOWER
70S ELSEWHERE. THURSDAY NIGHT SHOULD BE QUITE MILD WITH THE WARM
FRONT NORTH OF THE AREA. FRIDAY LOOKS TO BE THE WARMEST DAY WITH
HIGHS IN MANY AREAS AWAY FROM THE COAST CLOSE TO 80 DEGREES.

A DECENT UPPER LEVEL DISTURBANCE SHOULD APPROACH THE AREA SATURDAY
WITH THE ASSOCIATED COLD FRONT MOVING THROUGH THE AREA SATURDAY
NIGHT. LOOKS LIKE THERE IS A THREAT FOR SEVERE WEATHER ALONG AND
AHEAD OF THE FRONT AS TEMPERATURES WELL INTO THE 70S COMBINED WITH
DEWPOINTS AT LEAST IN THE LOW TO MID 60S AND DECENT WIND FIELDS
COULD RESULT IN SOME ORGANIZED STORMS...ESPECIALLY IF THE FRONT OR A
CONVERGENCE BOUNDARY WERE TO MOVE THROUGH THE AREA NEAR MAX HEATING
TIME.

AT THE PRESENT TIME...IT LOOKS LIKE SUNDAY THROUGH TUESDAY WILL BE
DRY WITH HIGHS NEAR NORMAL...IN THE LOWER TO MID 70S IN MOST AREAS.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
TUESDAY AFTERNOON/EARLY EVENING...SHOWERS/THUNDERSTORMS WILL
IMPACT AREAS OVER/NEAR BOTH TERMINALS. EXPECT AMENDMENTS TO
ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS. TONIGHT...VFR CONDITIONS
WILL DETERIORATE TO IFR/LIFR CEILINGS/VISIBILITIES WITHIN A
MOIST/LIGHT WIND REGIME AHEAD OF AN APPROACHING COLD FRONT.
CONDITIONS SHOULD THEN IMPROVE SOMEWHAT WEDNESDAY MORNING...WITH A
PERIOD OF VFR CONDITIONS POSSIBLE BEFORE A BACKDOOR COLD FRONT
PUSHES THROUGH THE TERMINALS. TIMING OF THIS FRONT...WHICH WILL
PRODUCE AT LEAST SCATTERED SHOWERS/THUNDERSTORMS AND AREAS OF MVFR
CEILINGS...REMAINS UNCERTAIN. THE 18Z FORECAST PACKAGE DELAYS
FROPA UNTIL AFTER 18Z WEDNESDAY...BUT AN EARLIER FROPA AS
SUGGESTED BY 12Z GFS GUIDANCE WILL SHIFT WINDS QUICKLY TO THE NE
AND MAY PROLONG THE PERIOD OF SUB-VFR CONDITIONS.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS
MAY PERSIST THROUGH THURSDAY AS A WEDGE OF HIGH PRESSURE BUILDS
OVER THE REGION. VFR CONDITIONS EXPECTED ON FRIDAY...THEN MVFR OR
LOWER CONDITIONS POSSIBLE AGAIN SATURDAY WITH THE APPROACH AND
PASSAGE OF A STRONG COLD FRONT.

&&

.MARINE...
THROUGH WEDNESDAY...PLAN NO CHANGES TO THE ONGOING SMALL CRAFT
ADVISORIES IN EFFECT OUTSIDE CHS HARBOR. SCA CRITERIA SEAS WILL
PERSIST ACROSS COASTAL WATERS OVERNIGHT...DOMINATED BY A CONTINUING
8-10 SECOND PERIOD EASTERLY SWELL...AND THESE ELEVATED SEAS WILL
PERSIST ACROSS AMZ350-374 THROUGH WEDNESDAY. MEANWHILE...IN THE WAKE
OF BACKDOOR COLD FROPA WEDNESDAY AFTERNOON...WINDS WILL SHIFT RAPIDLY
TO THE NE AND WILL APPROACH SCA THRESHOLDS...EARLIEST ACROSS SC
WATERS. BECAUSE OF UNCERTAINTY REGARDING FROPA/WIND SHIFT TIMING AND
REGARDING THE STRENGTH OF POST FROPA WINDS AT THE COAST...WILL NOT
RAISE A SCA FOR CHS HARBOR IN THIS PACKAGE.

LARGE SWELLS ARE EXPECTED TO CONTINUE TO IMPACT THE COASTAL
WATERS FROM WEDNESDAY NIGHT THROUGH THE WEEKEND. A PINCHING OF THE
GRADIENT EXPECTED BEHIND THE COLD FRONT WEDNESDAY NIGHT AND INTO
THURSDAY MORNING BEFORE THE GRADIENT RELAXES. WINDS ESPECIALLY
BEYOND 20NM OF THE COAST EXPECTED TO EXCEED 20 KNOTS WEDNESDAY
NIGHT AND INTO THURSDAY.

RIP CURRENTS...EXPECT A LOW RISK OF RIP CURRENTS AT AREA BEACHES
WEDNESDAY. HOWEVER...IF THE SWELL HEIGHT REACHES 4 FT...THE SWELL
PERIOD INCREASES TO EXCEED 9 SECONDS OR A FASTER COLD FROPA RESULTS
IN STRONGER NE WINDS...THE RISK MAY YET INCREASE TO MODERATE...ESPECIALLY
ALONG SC BEACHES. THEN...AN ELEVATED RISK OF RIP CURRENTS APPEARS
LIKELY THURSDAY WITH SMALL SWELLS AND CONTINUED ONSHORE FLOW.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR AMZ352-354.
     SMALL CRAFT ADVISORY UNTIL 9 PM EDT SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR AMZ350.

&&
Hazardous weather outlook, Apr 1, 11:35 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT TUE APR 1 2008

GAZ117-119-139-141-SCZ048>051-021030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

RIP CURRENTS...MODERATE ONSHORE WINDS AND A 3 TO 4 FOOT SWELL WILL
RESULT IN A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID
AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE
SEA BREEZE BOUNDARY WILL SUPPORT ISOLATED THUNDERSTORMS THIS
AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD BRIEFLY BECOME
STRONG...PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING...WIND
GUSTS TO 50 MPH AND PEA TO DIME SIZED HAIL...ESPECIALLY UNTIL 9 PM
AWAY FROM THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RIP CURRENTS...AN ENHANCED RISK OF RIP CURRENTS WILL CONTINUE
WEDNESDAY AND THURSDAY WITH CONTINUED SWELL ACTIVITY AND ONSHORE
WINDS IN WAKE OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM
WINDS...HAIL AND RIP CURRENTS TODAY.

SCZ045-021030-
BERKELEY-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID
AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE
INTERACTION OF VARIOUS BOUNDARIES WILL SUPPORT ISOLATED TO SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY
BRIEFLY BECOME STRONG WITH DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED
HAIL...ESPECIALLY UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LAKE WINDS...NORTHEAST WINDS WILL INCREASE ACROSS LAKE MOULTRIE IN
WAKE OF A COLD FRONT LATER WEDNESDAY INTO THURSDAY. AS A
RESULT...A LAKE WIND ADVISORY MAY BE REQUIRED DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM WINDS
AND HAIL TODAY.

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-021030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THE COMBINATION OF A WARM AND HUMID
AIRMASS...A DISTURBANCE IN THE UPPER ATMOSPHERE AND THE
INTERACTION OF VARIOUS BOUNDARIES WILL SUPPORT ISOLATED TO
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW
THUNDERSTORMS MAY BRIEFLY BECOME STRONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 50 MPH AND PEA TO DIME SIZED
HAIL...ESPECIALLY UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE RELAY ANY REPORTS OF STRONG THUNDERSTORM
WINDS AND HAIL TODAY.

AMZ330-350-352-354-374-021030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1135 AM EDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 1, 4:14 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT TUE APR 1 2008

SCZ048-049-012045-
BEAUFORT-COASTAL COLLETON-
414 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY...BEAUFORT COUNTY
AND JASPER COUNTY THROUGH 445 PM EDT...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF UP TO 35 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DALE TO BLUFFTON...OR ALONG A LINE EXTENDING FROM 9
MILES NORTH OF BEAUFORT TO 8 MILES NORTHWEST OF HILTON HEAD ISLAND...
MOVING EAST AT 25 MPH.

AREAS IN AND AROUND BLUFFTON...DALE...PARRIS ISLAND...PORT ROYAL...
BEAUFORT...HILTON HEAD AIRPORT AND MARINE CORPS AIR STATION WILL BE
IMPACTED THROUGH 445 PM EDT. MARINERS IN THE BROAD RIVER SHOULD
SEEK SAFE HARBOR IMMEDIATELY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 1, 4:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT TUE APR 1 2008

SCZ043-044-049-050-012100-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
436 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DORCHESTER COUNTY...
EASTERN COLLETON AND WESTERN CHARLESTON COUNTY THROUGH 500 PM EDT...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GLOVERVILLE TO ASHEPOO...OR ALONG A LINE EXTENDING
FROM 10 MILES EAST OF WALTERBORO TO 15 MILES EAST OF YEMASSEE...
MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS AND
JACKSONBORO WILL BE IMPACTED THROUGH 500 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Apr 1, 4:46 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT TUE APR 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             3 NW GOOSE CREEK        33.01N 80.07W
04/01/2008  M0.25 INCH       BERKELEY           SC   TRAINED SPOTTER

            A TRAINED WEATHER SPOTTER REPORTED PEA SIZE HAIL IN THE
            CROWFIELD SUBDIVISION NEAR GOOSE CREEK.

&&
Special weather statement, Apr 1, 4:58 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT TUE APR 1 2008

SCZ043-044-049-050-012130-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
458 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND CHARLESTON COUNTY THROUGH 530 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS UP TO 35 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLUBHOUSE CROSSROADS TO ASHEPOO...OR ALONG A LINE
EXTENDING FROM 13 MILES SOUTHWEST OF SUMMERVILLE TO 14 MILES
SOUTHEAST OF WALTERBORO...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND ADAMS RUN...ASHEPOO...DELEMAR CROSSROADS...
HOLLYWOOD...JACKSONBORO...MEGGETT...RAVENEL AND NORTH CHARLESTON
WILL BE IMPACTED THROUGH 530 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 1, 5:13 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT TUE APR 1 2008

GAZ117-119-139>141-012145-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
MCINTOSH-
513 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY...BRYAN COUNTY...
LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 545 PM EDT...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OSSABAW ISLAND TO ARDICK...OR ALONG A LINE EXTENDING
FROM 16 MILES SOUTHEAST OF RICHMOND HILL TO 7 MILES NORTH OF
DARIEN...MOVING EAST AT 20 MPH.

AREAS IN AND AROUND CRESCENT...MERIDIAN...PINE HARBOR...SAPELO
ISLAND...SHELLMAN BLUFF AND VALONA WILL BE IMPACTED THROUGH 545 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Apr 1, 5:28 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
528 PM EDT TUE APR 1 2008

GAZ101-116-118-012200-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-
528 PM EDT TUE APR 1 2008

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BRYAN COUNTY
AND CHATHAM COUNTY THROUGH 600 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
UP TO 35 MPH.  THIS STORM WAS LOCATED NEAR BLITCHTON...OR ABOUT 8
MILES NORTHEAST OF PEMBROKE...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND BLITCHTON...BLOOMINGDALE...EDEN...LANIER...
MARLOW...MELDRIM...PINEORA AND POOLER WILL BE IMPACTED THROUGH 600 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 3:45 PM EDTSevere Thunderstorm WarningCHSChatham30 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.